Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 133, NWS Springfield, MO

July 1, 1999Barton County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 1, 1999, 9:45 AM CDT for Barton County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 1999, 9:45 AM CDT (14:45 UTC)
Expired
Jul 1, 1999, 1:50 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Whole counties

County Barton County, MO

The radar

The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1999-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1999-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1227 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.7

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:05 AM CDT, 6 hours 40 minutes earlier.

Area forecast discussion, Jul 1, 3:05 AM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 AM CDT THU JUL 1 1999

FORECAST CONCERNS AGAIN TODAY: RAIN CHANCES/HEAVY RAIN POTENTIAL AND
TEMPS

LATEST SFC ANALYSIS INDCS SFC BNDRY EXTENDS FM JUST N OF KSTL BACK
INTO SERN KS. COMPLEX OF STORMS ACRS ERN CO AND WRN KS ATTM CONTS
TO DROP SLOLY E-SEWD. SCTD SHRA/TSRA ACRS THE NRN PART OF MY CWA
ATTM...ASSOCD WITH TAIL END OF FIRST SHORT WV MOVG TOWARDS THE
LOWER GREAT LAKES REGION.

MODELS ARE IN FAIRLY GOOD AGREEMENT THIS MRNG WITH OVERALL PATTERN
THIS FCST. UPR HEIGHTS ARE FCST TO BE ON THE RISE ACRS THE FA
STARTING LATER TODAY AND INTO FRI. ONCE AGAIN LIKE THE THE ETA
AND AVN SOLUTIONS FOR THIS FCST. WITH UPR HEIGHTS INCREASING...
RAIN CHCS WL BE ON THE DECREASE IN THE LATER PDS.

IN THE SHORT TERM...CONVECTION ACRS KANSAS WL AFFECT THE FA LATER
THIS MRNG. AREA PROFILERS INDC THAT LOW LVL WNDS HAVE INCRSD THE
PAST FEW HOURS...WHICH WL ALLOW COMPLEX TO HOLD TOGETHER AS IT DROPS
E-SEWD THIS MRNG. BIG QUESTION THIS MRNG IS WHETHER TO EXTEND FLASH
FLOOD WATCH TODAY?

THE GROUND REALLY CAN/T HANDLE MUCH MORE RAIN ACRS MOST OF THE FA.
BEST LOW LVL FOCUS WL BE ALONG QUASI-STATIONARY BNDRY ACRS THE AREA.
FEELING RIGHT NOW IS TO PLACE WATCH ACRS ROUGHLY THE WRN HALF OF MY
CWA FOR THIS MRNG. THETA-E PROGS INDC A WEST TO EAST RDG AXIS ACRS
THE FA THRU TNGT AS WELL.

TOUGH TO GET A HANDLE ON LATER CONVECTIVE DEVELOPMENT TNGT ACRS THE
FA. HARD TO FIND A FOCUS FOR ORGAINIZED CONVECTION TNGT...SO WL
JUST CONT WITH SCTD POPS ACRS THE FA. DAY SHIFT CAN TRY AND PIN
THINGS DOWN A LTL BETTER WITH NEXT MODEL RUN.

RISING HEIGHTS AND MID LVL TEMPS SPELL LOWER CHCS FOR RAIN ON
FRIDAY. CAN/T RULE OUT WDLY SCTD TSRA ACRS THE FA FRI...BUT NOT
ENOUGH TO MENTION IN THE ZNS.

CLDS AND PRECIP WL PLAY HAVOC WITH TEMPS TODAY. BOTH AVN AND NGM MOS
ON GOOD AGREEMENT. WL TREND A TAD COOLER IN SOME AREAS WHERE CLDS
ARE EXPECTED TO PERSIST.

IN THE EXTENDED...LOOKS LIKE DAYTIME HIGHS WL SLOLY RISE OVR THE
WEEKEND WITH UPR RDG PERSISTING ACRS THE AREA.

THANKS FOR COORDINATION LIT (GREG) AND TUL (MARK).

STL...WORK ZNS WL BE SENT ARND 330 AM.

CCF: (PRELIMINARY NUMBERS FOR COORDINATION ONLY)
SGF TE 080/070 085/073 089 096321
JLN TE 082/071 087/074 091 096321
VIH TE 079/068 085/072 088 095321
UNO TE 080/069 086/073 090 095321

RICKARD

In the hours before

Special weather statement, Jul 1, 8:00 AM CDT, 1 hour 45 minutes before
KSZ101-MOZ088-090>096-101>105-011845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 AM CDT THU JUL 1 1999

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING
COUNTIES UNTIL 2 PM CDT...

BARRY...                CHEROKEE...              CHRISTIAN...
DOUGLAS...              GREENE...                JASPER...
LAWRENCE...             MCDONALD...              NEWTON...
OZARK...                STONE...                 TANEY...
WEBSTER...              WRIGHT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR MOST OF EXTREME SOUTHEAST KANSAS...AND EXTREME SOUTHWEST
MISSOURI.  THE WATCH IS GENERALLY IN EFFECT SOUTH OF A COLUMBUS
KANSAS...TO CARTHAGE...TO SPRINGFIELD...TO HARTVILLE LINE.

STRONG STORMS RACING EAST FROM SOUTHEAST KANSAS WILL AFFECT ALL OF
SOUTHWEST MISSOURI...AND EXTREME SOUTHEAST KANSAS THROUGH 2 PM CDT
TODAY.

THESE STORMS MAY PRODUCE DAMAGING WINDS...ONE INCH HAIL AND FLOOD
PRODUCING RAINFALL.  A FLOOD WATCH IS ALSO IN EFFECT THIS MORNING FOR
ALL SOUTHWEST AND SOUTH CENTRAL MISSOURI...AND EXTREME SOUTHEAST
KANSAS.

PEOPLE SHOULD PREPARE NOW FOR ANY SEVERE WEATHER THAT MAY AFFECT YOUR
AREA THIS MORNING AND EARLY AFTERNOON.  STAY TUNED TO YOUR LOCAL
TELEVISION AND RADIO STATIONS FOR UPDATED FORECASTS AND WARNINGS.

DAVIS
Special weather statement, Jul 1, 8:00 AM CDT, 1 hour 45 minutes before
KSZ101-MOZ088-090>096-101>105-011845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 AM CDT THU JUL 1 1999

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING
COUNTIES UNTIL 2 PM CDT...

BARRY...                CHEROKEE...              CHRISTIAN...
DOUGLAS...              GREENE...                JASPER...
LAWRENCE...             MCDONALD...              NEWTON...
OZARK...                STONE...                 TANEY...
WEBSTER...              WRIGHT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR MOST OF EXTREME SOUTHEAST KANSAS...AND EXTREME SOUTHWEST
MISSOURI.  THE WATCH IS GENERALLY IN EFFECT SOUTH OF A COLUMBUS
KANSAS...TO CARTHAGE...TO SPRINGFIELD...TO HARTVILLE LINE.

STRONG STORMS RACING EAST FROM SOUTHEAST KANSAS WILL AFFECT ALL OF
SOUTHWEST MISSOURI...AND EXTREME SOUTHEAST KANSAS THROUGH 2 PM CDT
TODAY.

THESE STORMS MAY PRODUCE DAMAGING WINDS...ONE INCH HAIL AND FLOOD
PRODUCING RAINFALL.  A FLOOD WATCH IS ALSO IN EFFECT THIS MORNING FOR
ALL SOUTHWEST AND SOUTH CENTRAL MISSOURI...AND EXTREME SOUTHEAST
KANSAS.

PEOPLE SHOULD PREPARE NOW FOR ANY SEVERE WEATHER THAT MAY AFFECT YOUR
AREA THIS MORNING AND EARLY AFTERNOON.  STAY TUNED TO YOUR LOCAL
TELEVISION AND RADIO STATIONS FOR UPDATED FORECASTS AND WARNINGS.

DAVIS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:40 AM CDTSevere Thunderstorm WarningSGFJasper, Newton65 min
Jul 1, 9:45 AM CDTFlash Flood WarningSGFJasper, Newton4 hr
Jul 1, 9:45 AM CDTFlash Flood WarningSGFMcDonald4 hr
Jul 1, 10:01 AM CDTTornado WarningSGFJasper64 min
Jul 1, 10:16 AM CDTSevere Thunderstorm WarningSGFDade, Lawrence49 min
Jul 1, 10:24 AM CDTSevere Thunderstorm WarningSGFBarton36 min
Jul 1, 10:39 AM CDTSevere Thunderstorm WarningSGFGreene, Polk51 min
Jul 1, 10:58 AM CDTSevere Thunderstorm WarningSGFChristian47 min
Jul 1, 11:09 AM CDTSevere Thunderstorm WarningSGFDallas, Webster66 min
Jul 1, 11:14 AM CDTSevere Thunderstorm WarningSGFStone, Taney66 min
Jul 1, 11:23 AM CDTSevere Thunderstorm WarningSGFDouglas, Wright67 min
Jul 1, 11:23 AM CDTSevere Thunderstorm WarningSGFLaclede67 min
Jul 1, 11:50 AM CDTSevere Thunderstorm WarningSGFOzark60 min
Jul 1, 12:04 PM CDTSevere Thunderstorm WarningSGFHowell, Texas66 min
Jul 1, 9:20 AM CDTSevere Thunderstorm WarningSGFCherokee, Crawford60 min

Nearby

Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.